Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 05:38:09 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631888
  • Total Topics: 47840
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 178
Total: 184

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and food  (Read 740 times)

0 Members and 1 Guest are viewing this topic.

Offline walkingpoz

  • Member
  • Posts: 33
Atripla and food
« on: October 06, 2013, 08:43:25 AM »
Hey I just read in a different forum that if you take Atripla with food it can cause HIV to mutate. Is that true? I thought more severe side effects were the only reason why one shouldn't take it with food. I'm not experiencing any side effects effects even if a take it with a snack but if my taking it with food can cause resistance I would stop it.

Also, if I want to take change the time I take Atripla from midnight to the morning, is it ok to take Atripla one hour late every day for a couple of days until I have reached the preferred time? I already did this when I switched from Isentress+Truvada to Atripla 3 weeks ago and changed the time from afternoon to midnight. I want to change it to the morning now because I want to see if Atripla causes my morning tiredness.
10/11: CD4 554, VL 20,893
01/12: CD4 480, VL 104,000
02/12: started isentress+truvada
03/12: CD4 ?, VL 105
04/12: CD4 632, VL UD
06/12: CD4 495, VL UD
09/12: CD4 ?, VL 60
10/12: CD4 790, VL UD

Online Jeff G

  • Administrator
  • Member
  • Posts: 10,771
  • How am I doing Beren ?
Re: Atripla and food
« Reply #1 on: October 06, 2013, 08:49:21 AM »
Its not true . Taking Atripla with fatty foods can impact and increase the nasty CNS issues but does not impact effectiveness . 

Offline Niceguy2013

  • Member
  • Posts: 50
Re: Atripla and food
« Reply #2 on: October 06, 2013, 10:21:39 AM »
My doctor recently told me that taking with a meal could negatively affect absorption. However most things I read online said it will only result in more side effects. I haven't found a definitive answer.

It's not always possible for me to wait the full 2 hours before taking it, but I try to wait at least an hour to be on the safe side. I also usually have a small snack before bed. My numbers are still good.

Offline darryaz

  • Member
  • Posts: 450
Re: Atripla and food
« Reply #3 on: October 06, 2013, 10:24:54 AM »
I've been taking Atripla with a snack every night for nearly 7 years.

My CD-4 is over 700 and UD has been consistently undetectable.


Offline bufguy

  • Member
  • Posts: 161
Re: Atripla and food
« Reply #4 on: October 10, 2013, 02:42:14 PM »
Having food in your stomach when taking Atripla raises the efavirenz levels in your blood which could create CNS issues. It will not lower the effectiveness of the medication.
Some people have side effects with Atripla. For those that don't its a great medication because of the extremely long half life of the efavirenz component. This makes dosing very forgiving allowing a flexible schedule for taking it.
5/29/08 confirmed HIV+
6/23/08 Vl 47500  CD4 511/29% CD8 .60
start atripla
8/1/08 Vl 130  CD4 667/31% CD8 .70
9/18/08 Vl un  CD4 not tested
12/19/08 Vl un CD4 723/32% CD8 .80
4/3/09 Vl un CD4 615/36% CD8  .98
8/7/09 vl un CD4 689/35% CD8 .9
12/11/09 vl un CD4 712/38% CD8 .89
4/9/10 vl un CD4 796/39% CD8 1.0
8/20/10 vl un CD4 787/38% CD8 1.0
4/6/10 vl un CD4 865/35% CD8 .9
8/16/10 vl un CD4 924/37% CD8 1.0
12/23/10 vl un CD4 1006/35% CD8 .9
5/2/10 vl un CD4 1040/39% CD8 .9
8/7/13 vl un CD4 840/39% CD8 .9

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.